MAUDE Adverse Event Report: AV-TEMECULA-CT ABSORB GT1 BIORESORBABLE VASCULAR SCAFFOLD SYSTEM; BIORESORBABLE DRUG ELUTING SCAFFOLD

AV-TEMECULA-CT ABSORB GT1 BIORESORBABLE VASCULAR SCAFFOLD SYSTEM; BIORESORBABLE DRUG ELUTING SCAFFOLD
Model Number 1235350-23
Health Effect - Clinical Codes Angina (1710); Thrombosis (2100)
Date of Event 02/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The scaffold remains in the patient.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.The 4.0 x 12 xience alpine referenced in b5 is being filed under a separate medwatch report number.The absorb device is currently not commercially available in the u.S; however, it is similar to a device sold in the us.
 
Event or Problem Description
It was reported that the procedure was to treat a proximal circumflex artery into the first marginal.The patient came in to the hospital on (b)(6) 2017 for a routine check-up.Optical coherence tomography (oct) was used throughout the procedure.The vessel was determined to be greater than 2.5 mm.A rotoblader was used and multiple unspecified balloons were used for pre-dilatation.The residual stenosis was reduced to less than 40%.A 3.5 x 23 mm absorb scaffold was implanted; however, the center of the scaffold recoiled, so a 4.0 x 12 mm xience alpine stent was deployed over the scaffold for a bail-out and it also recoiled.Post-dilatation was performed with a nc trek balloon catheter.The final angiographic residual stenosis was 40-50%.Oct confirmed that the scaffold and stent were fully apposed to the vessel wall.On (b)(6) 2017, the patient returned with chest discomfort and thrombosis was observed in both the scaffold and the stent and into the marginal artery.Balloon angioplasty was performed to regain flow to the arteries.The patient had been on plavix and aspirin and the dual antiplatelet therapy (dapt) medication was changed to brilinta.The patient is stable.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).The device was not returned for evaluation.A cine was received and reviewed by an abbott vascular physician.The reviewer concluded there was a severely under-expanded absorb scaffold due to highly resistant in-stent restenosis (isr) lesion in a calcified vessel, requiring placement of another metallic drug eluting stent (des) (xience) on top of the scaffold.The final result continued to show poor expansion by angiogram and optical coherence tomography (oct) showed final mld of less than 2.5mm.The thrombosis event occurring 5 days post procedure is most likely due to the under expansion of the lesion by the scaffold and metallic des.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no similar incidents from this lot.The reported patient effects of angina and thrombosis, as listed in the absorb gt1 instructions for use are known adverse events associated with the use of a coronary scaffold in native coronary arteries.Based on the information reviewed, the reported difficulty to deploy appears to be related to the circumstances of the procedure; however a conclusive cause for the reported patient effects cannot be determined.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
ABSORB GT1 BIORESORBABLE VASCULAR SCAFFOLD SYSTEM
Common Device Name
BIORESORBABLE DRUG ELUTING SCAFFOLD
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6432168
Report Number2024168-2017-02492
Device Sequence Number783322
Product Code PNY
UDI-Device Identifier08717648213137
UDI-Public(01)08717648213137(17)170808(10)6080961
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P150023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2017
Device Model Number1235350-23
Device Catalogue Number1235350-23
Device Lot Number6080961
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/27/2017
Supplement Date Received by Manufacturer07/18/2017
Initial Report FDA Received Date03/24/2017
Supplement Report FDA Received Date07/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STENT: XIENCE ALPINE 4.0X12
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;